Alert archive / California / Gale Watches in 2011
Gale Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this gale watch at Mar 18, 2011, 8:53 PM PDT. It took effect at Mar 20, 2011, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 8:53 PM PDT (03:53 UTC)
- In effect from
- Mar 20, 2011, 3:00 PM PDT
- Expired
- Mar 19, 2011, 3:24 AM PDT
- In force
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
434 WHUS76 KSGX 190353 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 853 PM PDT FRI MAR 18 2011 ...GALE WATCH FOR THE COASTAL WATERS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... .A DEVELOPING STORM OVER OFF THE CENTRAL COAST OF CALIFORNIA WILL GENERATE STRONG SOUTHERLY WINDS OVER THE COASTAL WATERS BEGINNING LATE ON SUNDAY AFTERNOON AND CONTINUING THROUGH THE NIGHT. SUSTAINED WINDS OF 30 TO 35 KNOTS...WITH HIGHER GUSTS WILL BE POSSIBLE AHEAD OF AN ASSOCIATED COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE INNER COASTAL WATERS EARLY MONDAY MORNING. PZZ750-775-191200- /O.NEW.KSGX.GL.A.0002.110320T2200Z-110321T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 853 PM PDT FRI MAR 18 2011 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTHEAST TO SOUTH INCREASING TO 25 TO 35 KNOTS WITH HIGHER GUSTS POSSIBLE AS A STORM INTENSIFIES ALONG THE CENTRAL COAST LATE ON SUNDAY THROUGH SUNDAY NIGHT. * SEAS: 10 TO 12 FEET AS A STEEP SOUTHWEST SWELL COMBINES WITH LARGE WIND WAVES AND A MODERATE WEST SWELL SUNDAY NIGHT. * THE WINDS WILL ABRUPTLY SHIFT AND DECREASE IN THE WAKE OF THE COLD FRONT EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
1 follow-up statement
406 WHUS76 KSGX 191024 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 324 AM PDT SAT MAR 19 2011 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY... .A STRONG TROUGH AND COLD FRONT WILL MOVE INTO FAR SOUTHERN CALIFORNIA SUNDAY INTO MONDAY WITH STRONG SOUTH TO SOUTHWEST WINDS DEVELOPING. GALE FORCE WINDS ARE EXPECTED BY MID TO LATE MORNING SUNDAY THROUGH THE NIGHT. WINDS WILL DECREASE EARLY MONDAY MORNING. PZZ750-775-192100- /O.UPG.KSGX.GL.A.0002.110320T2200Z-110321T1200Z/ /O.NEW.KSGX.GL.W.0003.110320T1800Z-110321T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 324 AM PDT SAT MAR 19 2011 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 KT WITH GUSTS AROUND 40 KT POSSIBLE AS A STRONG COLD FRONT MOVES INTO THE AREA SUNDAY AND THROUGH THE NIGHT. * SEAS: 10 FEET AND HIGHER MAINLY FROM STRONG GUSTY WINDS AND AN INCREASING NORTHWEST SWELL ALONG WITH A MODERATE SOUTHWEST SWELL GENERATED BY THE WINDS. * THE WINDS WILL DECREASE EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS OR STAY IN PORT. && $$ WHITLOW
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale watch went out at Mar 18, 2:30 PM PDT, 6 hours 23 minutes earlier.
Area forecast discussion, Mar 18, 2:30 PM PDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT FRI MAR 18 2011 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST WILL BRING A CHANCE OF LIGHT SHOWERS LATE TONIGHT AND SATURDAY. MORE SIGNIFICANT RAIN...MOUNTAIN SNOW AND GUSTY WINDS LATE SUNDAY INTO MONDAY AS THE LOW MOVES THROUGH. SHOWERS MAY LINGER INTO TUESDAY. FAIR AND WARMER MID WEEK UNDER WEAK HIGH PRESSURE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (REMAINDER OF TODAY-MONDAY)...VARIABLE HIGH CLOUDINESS THIS AFTERNOON. AIRCRAFT SOUNDINGS SHOWED INCREASING SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. VARIABLE HIGH CLOUDINESS THROUGH THIS EVENING. AN UPPER LOW CURRENTLY CENTERED OFF THE PACIFIC NW COAST WILL WILL DROP S SATURDAY AND SUNDAY AND THEN MOVE THROUGH SRN CA MONDAY. A SHORT WAVE WILL ROTATE AROUND THE LOW BRINGING INCREASING CLOUDINESS LATE TONIGHT WITH SMALL CHANCES OF LIGHT PRECIP IN THE NRN AREAS SPREADING S EARLY SATURDAY. THE SRN PORTION OF THE MAIN LOW WILL BRING MORE SIGNIFICANT PRECIP AND GUSTY WINDS LATE SUNDAY INTO MONDAY. THE PRECIP SHOULD START OUT AS WARM FRONTAL TYPE IN SW FLOW AHEAD OF THE MAIN TROUGH SUNDAY AFTERNOON. THE HEAVIER PRECIP WILL BE ASSOCIATED WITH COLD FRONTAL PASSAGE LATE SUNDAY NIGHT INTO MONDAY MORNING. SHOWERS WILL LINGER INTO MONDAY EVENING. PRELIMINARY PRECIP ESTIMATES SUNDAY THROUGH MONDAY EVENING ARE AROUND ONE TO ONE AND A HALF INCHES WEST OF THE MOUNTAINS. ONE TO TWO INCHES IN THE MOUNTAINS EXCEPT LOCAL LARGER AMOUNTS ON THE SW FACING SLOPES OF THE SAN BERNARDINO MOUNTAINS. THERE SHOULD BE ABOUT A QUARTER TO HALF AN INCH IN THE HIGH DESERTS AND LESS THAN A QUARTER INCH IN THE LOW DESERTS. THE SNOW LEVEL WILL BE NEAR 5000 FT N TO 5500 FT S SUNDAY NIGHT LOWERING TO 4500 FT N TO 5000 FT S MONDAY. SNOW ACCUMULATIONS SHOULD GET NEAR A FOOT ABOVE 5500 FT WITH LOCAL LARGER AMOUNTS AT HIGHER ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. THERE SHOULD BE A FEW INCHES OF SNOW 5000 FT TO 5500 FT WITH JUST A DUSTING POSSIBLE DOWN TO 4500 FT. ONSHORE WINDS WILL INCREASE THROUGH THE WEEKEND...MAINLY IN THE MOUNTAINS AND DESERTS WITH LOCAL STRONG GUSTY WINDS SUNDAY AFTERNOON AND INTO MONDAY. COOLER WITH MAX TEMPS ABOUT 8 TO 18 DEGREES BELOW SEASONAL AVERAGES IN MOST PLACES BY MONDAY. && .LONG TERM (TUESDAY-FRIDAY)...RESIDUAL LOW LEVEL MOISTURE WILL CONTINUE A SMALL CHANCE OF LIGHT SHOWERS INTO TUESDAY. FAIR AND WARMER MID WEEK AS A SHORT WAVE RIDGE MOVES THROUGH. A FAST MOVING TROUGH SHOULD MOVE PAST TO THE N THURSDAY BRINGING A FEW MORE CLOUDS AND SLIGHT LOCAL COOLING BUT LITTLE CHANCE OF ANY SIGNIFICANT PRECIP. FAIR AND A LITTLE WARMER FRIDAY AS LOCAL HEIGHTS INCREASE. && .AVIATION... 181930Z...MOSTLY CLEAR FOR THE REMAINDER OF TODAY WITH HIGH CLOUDS INCREASING LATE TONIGHT. A RAPID INCREASE IN THE MARINE LAYER TO AROUND 1300 FEET MSL IS FORECAST LATE TONIGHT OR EARLY SATURDAY MORNING WITH CIGS BETWEEN 1000 AND 1500 FEET MSL. PATCHY FOG AND SOME DRIZZLE OR LIGHT SHOWERS ARE POSSIBLE AS WELL DURING THE EARLY MORNING WEST OF THE MOUNTAINS. && .MARINE... 181930Z...THE SAN CLEMENTE BUOY WILL CONTINUE TO DECREASE THROUGH THE NIGHT AND THE SMALL CRAFT ADVISORY FOR ROUGH SEAS WAS CANCELLED. WINDS ARE DECREASING SOME AS WELL SO THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM TODAY. A SMALL INCREASE IN THE SWELL IS EXPECTED SATURDAY WITH A LARGER INCREASE EXPECTED MONDAY INTO TUESDAY. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AND POSSIBLY A HIGH SURF ADVISORY...BUT WILL CONTINUE TO MONITOR. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...ATKIN AVIATION/MARINE...TS
Hazardous weather outlook, Mar 18, 4:30 PM PDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PDT FRI MAR 18 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-191200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 430 PM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG PACIFIC STORM WILL BRING RAIN...MOUNTAIN SNOW AND STRONG WINDS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:24 AM PDT | Gale Warning | SGX | 42 hr | |
| Mar 19, 4:14 AM PDT | High Wind Warning | SGX | San Bernardino | 44 hr |
| Mar 19, 4:14 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 46 hr |
| Mar 19, 4:48 AM PDT | Winter Storm Warning | SGX | Riverside, San Bernardino | 46 hr |
| Mar 19, 5:10 AM PDT | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 45 hr |
| Mar 19, 1:04 PM PDT | Winter Weather Advisory | SGX | San Diego | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.